Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jun 15, 2001, 8:03 PM EDT for Bertie County, North Carolina. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2001, 8:03 PM EDT (00:03 UTC)
- Expired
- Jun 15, 2001, 10:00 PM EDT
- In force
- 117 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1030 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KAKQ 160005 FFWAKQ NCC015-160200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 803 PM EDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BERTIE COUNTY IN NORTHEAST NORTH CAROLINA * UNTIL 1000 PM EDT * AT 800 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUING TO ROTATE NORTHWEST TO SOUTHEAST ACROSS MUCH OF BERTIE COUNTY. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED HIGH WATER ON MANY ROADS...AND ONE ROAD IN ASKEWVILLE WAS IMPASSABLE. IN ADDITION...DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES PER HOUR OVER NORTHERN PARTS OF BERTIE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ GINGRICH && LAT...LON 3620 7734 3602 7732 3602 7681 3622 7680
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:01 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 15, 3:01 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
301 PM EDT FRI JUN 15 2001
FINALLY...APRS THAT REMNANTS OF ALLISON ON THE WAY OUT...SYS HAS
MADE DECENT PROGRESS TDA...AND WAS LCTD OVR INTR NE NC AT 18Z. BAND
OF SGFNT SHRAS/ISLTD TSRAS WITH VRY HVY RA XTNDD FM WRN TIP OF
ALBEMARLE SND NW TO PDMNT OF CNTRL VA...AND APRS THAT WL BE FOCUS OF
CONTG SGFNT RA THRUT THE EVE HRS (AND WL INCLD MENTION OF HVY
RA)...WITH GENLY SCTD (AT BEST) CVRG ERN HALF OF FA. XPCTG SYS TO
SLOLY DRIFT TO THE NNE THE NEXT 12 TO 18 HRS...THEN BE OVR CNTRL
DELMARVA MIDDAY/ERY AFTN HRS SAT. WL BRING IN SUM DRYING ON SW SIDE
OF SYS ACRS SSW PTRNS OF FA DURG SAT...WITH HIEST POPS CONFINED TO
NE SXNS. CDFNT FM THE W ARRIVES LT SAT AFTN OR EVE...THEN LIMPS TO
THE CST SAT NGT. DESPITE WK DYNAMICS/UVM WITH FNTL PASSAGE...PLNTY
OF MSTR IN PLC...SO WL CONT HI CHC POPS THRU MUCH OF SAT NGT. RDGG
SFC-ALOFT BUILDS INTO RGN FM THE W SUN THRU MID NEXT WK...PRVDG
NICE/WRM STRETCH OF WX. ZNL FLO INVOF 40N LAT SHUD BE WHR FOCUS OF
CNVTN IS MOST OF NEXT WK...APRS THERE WL BE A HOT AIR SURGE BY
WED/THU AS LLVL FLO TURNS STRNGR FM WSW DRCTN. WL GRDLY BRING DYTM
TEMPS FM 80S SUN/MON TO LWR/MID 90S WED/THU. NEXT CDFNT FCST BY
XTNDD MDLS TO REACH RGN NEXT FRI...BUT THAT'S A WK AWAY. ENJOY THE
WKND.
FCSTID = 25
SBY 71 80 68 85 / 40 60 50 10
OXB 71 78 70 84 / 40 60 50 10
ECG 72 83 70 84 / 50 50 50 10
ORF 72 83 70 83 / 50 50 50 10
PHF 72 83 70 83 / 50 50 50 10
AKQ 71 83 67 88 / 60 50 50 0
RIC 70 83 67 88 / 60 60 50 0
FVX 71 83 65 88 / 70 50 40 0
.AKQ...
MD...SCA ATLC CS4TL WTRS FENWICK ISL TO CHINCOTEAGUE.
NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT.
VA...SCA CHES BAY S OF NEW POINT COMFORT...ATLC CSTL WTRS
CHINCOTEAGUE TO NC/VA BRDR.In the hours before
Special weather statement, Jun 15, 6:11 PM EDT, 1 hour 52 minutes before
VAZ048-049-060>063-065>071-079-080-087-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 611 PM EDT FRI JUN 15 2001 ...LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE IN SHOWERS AND THUNDERSTORMS THIS EVENING... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON CONTINUE TO AFFECT AREAS FROM EMPORIA TO THE TRI CITIES...RICHMOND METRO AREA AND AREAS WEST OF I-95. IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND PONDING OF WATER ON ROADWAYS...STRONG GUSTY WINDS TO 45 MPH ARE POSSIBLE. LATE THIS AFTERNOON...TREES WERE REPORTED DOWN IN PARTS OF HENRICO AND HANOVER COUNTIES DUE TO VERY LOCALIZED WIND GUSTS. A POSSIBLE TORNADO WAS SPOTTED IN HENRICO COUNTY...BUT THIS EVENT IS STILL BEING INVESTIGATED. INTERESTS ALONG AND WEST OF THE I-95 CORRIDOR CAN EXPECT THE SHOWERS AND STRONG THUNDERSTORMS TO CONTINUE THROUGH 8 PM. WITH SATURATED SOILS FROM HEAVY RAINS...TREES WITH SHALLOW ROOT SYSTEMS CAN BE BLOWN DOWN WITH LESS WIND THAN IN DRY SOILS. NO SEVERE WEATHER IS EXPECTED...BUT LOCALLY GUSTY WINDS TO 45 MPH CAN KNOCK DOWN SOME TREES. PLEASE REPORT ANY DAMAGE OR DOWNED TREES TO LOCA9L LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NS
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:58 PM EDT | Flash Flood Warning | AKQ | Bertie | 2 hr |
| Jun 16, 8:30 AM EDT | Flash Flood Warning | AKQ | Bertie, Gates, Hertford | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.